Skip to content

Research at St Andrews

Automatic monoids and change of generators

Research output: Contribution to journalArticle

Author(s)

School/Research organisations

Abstract

The main result of this paper establishes invariance under change of generators for automatic structures for monoids (a property that is well known to hold for automatic groups but fails for semigroups). This result is then applied to show that if a free product of two monoids is automatic, then so are both the free factors. Finally the difference between automatic structures, in terms of monoid generating sets and semigroup generating sets, is discussed.

Close

Details

Original languageEnglish
Pages (from-to)403-409
Number of pages7
JournalMathematical Proceedings of the Cambridge Philosophical Society
Volume127
Publication statusPublished - Nov 1999

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Subsemigroups of groups: presentations, Malcev presentations, and automatic structures

    Cain, AJ., Robertson, E. F. & Ruskuc, N., May 2006, In : Journal of Group Theory. 9, 3, p. 397-426 30 p.

    Research output: Contribution to journalArticle

  2. Finite generation and presentability of wreath products of monoids

    Robertson, E. F., Ruskuc, N. & Thomson, MR., 15 Aug 2003, In : Journal of Algebra. 266, 2, p. 382-392 11 p.

    Research output: Contribution to journalArticle

  3. Automatic completely-simple semigroups

    Campbell, C. M., Robertson, E. F., Ruskuc, N. & Thomas, R. M., May 2002, In : Acta Mathematica Hungarica. 95, 3, p. 201-215 15 p.

    Research output: Contribution to journalArticle

Related by journal

  1. Embedding right-angled Artin groups into Brin-Thompson groups

    Belk, J., Bleak, C. & Matucci, F., 23 Apr 2019, In : Mathematical Proceedings of the Cambridge Philosophical Society. First View, 5 p.

    Research output: Contribution to journalArticle

  2. Automorphism groups of countable algebraically closed graphs and endomorphisms of the random graph

    Dolinka, I., Gray, R. D., McPhee, J. D., Mitchell, J. D. & Quick, M., May 2016, In : Mathematical Proceedings of the Cambridge Philosophical Society. 160, 03, p. 437-462

    Research output: Contribution to journalArticle

  3. Micromeasure distributions and applications for conformally generated fractals

    Fraser, J. M. & Pollicott, M., 2015, In : Mathematical Proceedings of the Cambridge Philosophical Society. 159, 3, p. 547-566 20 p.

    Research output: Contribution to journalArticle

  4. The rank of the semigroup of transformations stabilising a partition of a finite set

    Araujo, J., Bentz, W., Mitchell, J. D. & Schneider, C., 6 Jul 2015, In : Mathematical Proceedings of the Cambridge Philosophical Society.

    Research output: Contribution to journalArticle

Related by journal

  1. Mathematical Proceedings of the Cambridge Philosophical Society (Journal)

    Kenneth John Falconer (Member of editorial board)
    1 Apr 2013 → …

    Activity: Publication peer-review and editorial work typesEditor of research journal

ID: 101555

Top